MAUDE Adverse Event Report: Cochlear Bone Anchored Solutions AB BIA400 Implant 4mm w Abutment 10mm; Cochlear Baha Connect System

Cochlear Bone Anchored Solutions AB BIA400 Implant 4mm w Abutment 10mm; Cochlear Baha Connect System
Model Number 93331
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Erythema (1840); Pain (1994); Fluid Discharge (2686); Skin Infection (4544); Skin Inflammation/ Irritation (4545); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Event or Problem Description
Per the clinic, the patient experienced pain, irritation, tenderness, drainage and an infection at the abutment site.Subsequently, the patient was treated with oral antibiotic (specific date and duration not reported) and the abutment was removed on (b)(6) 2026.During the removal, the skin at the abutment site was erythematous and edematous, and the patient was treated with topical antibiotic.There are plans to place a new abutment; however, this has not occurred as of the date of this report.
 
Additional Manufacturer Narrative
The reported adverse event is associated with a returned device; however, the provided clinical information was reviewed by the manufacturer and no specific device analysis is deemed necessary at this time.Previous product examinations have not showed any relationship between a product geometrical deviation and the reported clinical complication.Additionally, there are no indications that a product failure has contributed to the reported issue.Transient pain is a known medical complication where most cases can be resolved with clinical case management.Known reasons for cause of pain are abnormal skin sensitivity, earlier trauma to the implanted area, lack of adequate bone quality or other generalized diseases.It might also be due to a loose implant magnet, causing pain around the implanted area when using the baha sound processor.Adverse skin reactions around the baha abutment, ranging from slight redness to infected tissue, are common complications with baha implants, and can occur at any time following implantation.The report frequency for these complications is being monitored under cbas complaint and medical device reporting data monitoring plan and the status is updated on a monthly basis.This event is added to this monitoring.

Brand Name
BIA400 Implant 4mm w Abutment 10mm
Common Device Name
Cochlear Baha Connect System
Manufacturer (Section D)
Cochlear Bone Anchored Solutions AB
konstruktionsvägen 14
mölnlycke, 435 3 3
SW  435 33
Manufacturer (Section G)
Cochlear Bone Anchored Solutions AB
konstruktionsvägen 14
mölnlycke, 435 3 3
SW   435 33
Manufacturer Contact
ashwinii chelvan
unit ug-1, vertical podium
no. 8 jalan kerinchi
kuala lumpur, wilayah persekutuan 59200
MY   59200
MDR Report Key50799387
Report Number6000034-2026-03261
Device Sequence Number12922675
Product Code MAH
UDI-Device Identifier09321502022712
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K121317
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Type of Report Initial
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number93331
Device Catalogue Number93331
Device Lot NumberCOH1628583
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/02/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/18/2026
Initial Report FDA Received Date09/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale